| Catalog Number |
1012454-12 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/20/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery (rca) with mild calcification.The 4.50x12mm nc trek balloon dilatation catheter (bdc) was a being advanced and became stuck due to the lesion.During removal, the shaft separated and a snare device was used to retrieve the separation balloon material in the guide catheter.There was a 2 hours delay in the procedure; however, there was no harm to the patient effects.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon separation, failure to advance, difficulty removing the device and unexpected medical intervention appear to be related to operational context.It was reported that the balloon dilatation catheter interacted with the mildly calcified patient anatomy resulting in the reported failure to advance and difficulty removing the device.Upon manipulation of the device during attempts to remove it, as difficulty was encountered, the balloon ultimately separated.Additional treatment with a snare device was used to remove the separated material.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.D9/h3 - device available for evaluation updated from ¿yes¿ to ¿no¿.